Hail, Menard
- When
- April 30, 4:30 AM CST
- Where
- Menard County, Petersburg
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.017, -89.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 30, 1:45 AM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 AM CDT WED APR 30 2003 MODELS SIMILAR IN LIFTING A WARM FRONT NORTH ACROSS CENTRAL IL TODAY...GETTING NORTH OF CWA DURING EARLY AFTERNOON. BUT MODEL QPF AND SHORT WAVES EJECTING INTO THE GREAT LAKES FROM THE LONG WAVE TROF ACROSS THE ROCKIES DIFFERS. GFS SUFFERING SOME CONVECTIVE FEEDBACK SO PUTTING MORE WEIGHT ON THE ETA MODEL THIS RUN. FORECAST CHALLENGE IS ADDRESSING CONVECTION CHANCES AND POSSIBLE SEVERE WEATHER INTO THU NIGHT. ONE MCS ACROSS NEBRASKA AND A SECOND ONE ACROSS IA DEVELOPING EAST INTO NORTHERN IL. RADAR MOSAIC HAS SCATTERED CONVECTION DEVELOPING ACROSS NORTHERN ILX CWA FROM PEORIA NORTH AND MORE WIDESPREAD CONVECTION ALONG AND NORTH OF I-80. A LONE THUNDERSTORM MOVING NE INTO SCOTT COUNTY TOWARD WINCHESTER. 07Z SURFACE ANALYSIS HAS 999 MB LOW IN FAR SE CO WITH A WARM FRONT ARCHING ACROSS NORTHERN KS/MO AND SOUTHERN IL NEAR I-70. 850 MB WARM FRONT FURTHER NORTH ACROSS CENTRAL NE/IA INTO NORTHERN IL WHERE MOST CONVECTION FOCUSED ALONG AND NORTH OF THIS BOUNDARY WITH INTERSECTING 40 TO 60 KNOT SOUTHERLY 850 MB JET. WILL CONTINUE LIKELY CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT FROM PEORIA NORTH WITH GOOD CHANCE CENTRAL AND PROB40 SE. SPC DAY1 OUTLOOK HAS SLIGHT RISK NORTH OF I-70 TODAY AND TONIGHT WITH MODERATE RISK NW OF THE IL RIVER. VERY UNSTABLE WITH ETA LIFTED INDICES FROM MINUS 4 TO 8 WHILE CAPES 2000 TO 3000 J/KG. BEST CHANCE OF SEVERE TO BE ALONG WARM FRONT OVER NW IL THIS AFTERNOON AND EVENING. SHEAR STRONG ENOUGH TO SUPPORT SUPERCELLS. NEW GUIDANCE HAS WARMED ABOUT 5 DEGREES TODAY INTO THE UPPER 70S NORTH AND LOWER 80S CENTRAL AND SOUTH AND WILL FOLLOW. LOW PRESSURE EJECTING INTO THE SOUTHERN GREAT LAKES THU BRINGS COLD FRONT SLOWLY SE THRU CENTRAL IL THU AFTERNOON AND EVENING. SPC DAY2 OUTLOOK HAS SLIGHT RISK SE OF THE IL RIVER THU AND THU NIGHT. AGAIN VERY UNSTABLE WITH LIFTED INDICES AGAIN MINUS 4 TO 8C WITH CAPES OF 1500 TO 3000 J/KG SE OF THE IL RIVER. SUPERCELLS AGAIN POSSIBLE ESPECIALLY EASTERN IL WITH STRONG SHEAR. SPC THINKING MODERATE RISK MAY BE NEEDED IN PART OF THE MID MISSISSIPPI AND OHIO VALLEYS. WILL HAVE LIKELY CHANCE OF CONVECTION ACROSS ILX CWA THU AND INTO EASTERN IL THU EVENING WITH CHANCE WEST THU NIGHT. FOLLOWED MILDER FWC/MET HIGHS THU RANGING FROM LOW 70S NW AND UPPER 70S TO NEAR 80 SE. ETA AND GFS SHOWING A SHORT WAVE AND UPPER LEVEL TROF MOVING EAST ACROSS NORTHERN IL FRI AND MODELS SLOWER WITH BRINGING IN DRIER AIR. SO WILL HAVE CHANCE OF SHOWERS DURING THE DAY FRI. THEN DRY FRI NIGHT AND SAT AS HIGH PRESSURE BUILDS IN. EXTENDED FORECAST LOOKS GOOD WITH NEXT CHANCE OF CONVECTION BY SUNDAY AFTERNOON AND MONDAY AS ANOTHER STRONG STORM SYSTEM EJECTS OUT OF CO INTO THE GREAT LAKES. .ILX...NONE. HUETTL
ILZ027>031-036>038-040>057-061>063-066>068-071>073-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1136 AM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A RISK OF SEVERE THUNDERSTORMS LATE TONIGHT MAINLY TO THE WEST OF I-55. LARGE HAIL AND VERY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. IN THE MEANTIME...OTHER THUNDERSTORMS WILL BE POSSIBLE DURING THE DAYLIGHT HOURS THIS AFTERNOON...HOWEVER NO ORGANIZED SEVERE WEATHER IS ANTICIPATED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR SEVERE WEATHER WILL SHIFT NORTH ON WEDNESDAY...AND WILL BE PRIMARILY FROM PEORIA NORTHWARD DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE NEAR A WARM FRONT THAT WILL BE DRAPED OVER NORTHERN ILLINOIS. MUCH OF CENTRAL ILLINOIS WILL BE UNDER THE GUN FOR SEVERE WEATHER ON THURSDAY AS A COLD FRONT MOVES EAST ACROSS ILLINOIS. YET ANOTHER STORM SYSTEM WILL AFFECT THE AREA LATE SUNDAY INTO MONDAY...BRINGING ANOTHER THREAT OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT INTO WEDNESDAY AND THURSDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX (ALL IN LOWER CASE) BYRD
The Lincoln radar (KILX), 46 km away, was scanning. The volume nearest the first event began at 10:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350826.